Question

I am hiv possitve on HAART,I know as time goes on I am going to suffer from either renal failure, chest infections,heart problems,liver and other organs because I understand when taking these ATRIPLA for a long time they become poison in your blood stream and stop functioning instead you start becoming ill that you cant be treated. I am afraid please help.

Answer

Hello and thanks for posting.

Respectfully (and gratefully), you're wrong. Properly selected, adhered to and monitored, today's HIV medications are safe, not toxic and prevent disease and death.

There's no reason to believe that kidney failure, heart or liver problems are inevitable. Indeed, in one large European study called EUROSIDA found that the longer one remains on successful treatment, the less likely that toxicity was going to emerge.

In the uncommon event that side effects or toxicity emerge on treatment, we now have over 30 different medications to choose an alternative component or regimen from.

So please don't be afraid. Ask your care provider if you have any reason for concern about toxicity from the medications in Atripla. If the answer is no, then no worries. If so, ask about appropriate monitoring, or if there's need to modify your regimen.

I hope that's helpful, BY